Article Text

PDF

Repetitive epileptic fits – a possible adverse effect after Transcutaneous Electrical Nerve Stimulation (TENS) in a post-stroke patient
  1. Palle Rosted, consultant acupuncturist & clinical lecturer
  1. Sheffield University, prosted{at}aol.com

    Summary

    A case of repetitive epileptic fits in a post stroke patient after transcutaneous electrical nerve stimulation (TENS) is presented. It seems more likely than not that the TENS triggered the repetitive fits in this patient. Although the risk of this adverse effect seems to be small, it should be borne in mind when TENS is used in a post-stroke patient. Since TENS is now used commonly in post-stroke patients, this problem is worthy of further study.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.